• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Liver damage on aripiprazole and lamotrigine

Bella394

Bella394

New member
Joined
Oct 9, 2016
Messages
3
#1
Are these meds responsible for high liver function levels? My liver levels were high after aripiprazole I'm almost scared to check what they are like after the lamotrigine. My psychiatrist wants me to go on olanzopine too. Is this risky because of my liver?
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,749
Location
Europe
#2
I was having elevated liver function readings on my last set of blood tests as well, but the pdoc said it was due to overweight and reversible if I lost a few kilo's.
 
N

nightmare57

Well-known member
Joined
Mar 12, 2016
Messages
572
#3
I have high liver enzymes on Aripiprazole but nothing serious apparently, doctor said it's down to my high alcohol consumption.
 
The Duellist

The Duellist

Well-known member
Joined
Nov 17, 2015
Messages
4,654
#4
Your physician can be sued. Abilify (Aripiprazole): Lawsuit Settlement – Serious Side Effects – NOT FDA Approved in Children and Seniors | Side Effects of Antidepressants, Antipsychotics, Psychostimulants, Hypnotics and More

The tests can detect liver enzyme irregularities, but liver damage does not show on these tests as a linear function, rather a sharp curve. What I mean by this is, that liver tissue degenerates at a faster and faster rate. Unless you're taking these tests during shorter and shorter intervals, physical symptoms of an enlarged liver will manifest sooner than the tests at fixed intervals can detect them. You'll know you have an enlarged liver without the help of any test.....you'll be rolling around in agony.

The best way to improve liver function is to stop using the drug. If that's not an opti, then obviously don't drink and lose some weight. You shouldn't need a liver enzyme test to do that anyway. It's wise to treat your physician's suggestions with a healthy amount of skepticism . Remember, physicians will protect themselves, other physicians and the drugs they prescribe. It's up to you to protect yourself. My liver enlarged well before the test was scheduled ......my enlarged liver was pressing against my lungs causing my breathing to be shallow and because of the pain I was rolling around in agony, while afraid of being asphyxiated because my breathing was so shallow. Ya, think I bothered to call the physician to determine whether I should cease using the drug?

Good luck.